Alert archive / Vermont / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 26, 2010, 8:10 PM EDT for 6 counties in Vermont; Clinton County, Essex County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2010, 8:10 PM EDT (00:10 UTC)
- Expired
- May 26, 2010, 9:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 3 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 7:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2726 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:23 PM EDT, 47 minutes earlier.
Area forecast discussion, May 26, 7:23 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 723 PM EDT WED MAY 26 2010 .SYNOPSIS... A WEAK FRONT WILL MOVE INTO THE REGION THIS EVENING AND COMBINED WITH AN INCREASINGLY UNSTABLE AIR MASS...A FEW THUNDERSTORMS MAY DEVELOP. STRONG GUSTY WINDS WOULD ALSO BE POSSIBLE WITH THE THUNDERSTORMS. A TREND TOWARD COOLER AND DRIER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 333 PM EDT WEDNESDAY...HOT AFTERNOON ACROSS THE CWA WILL TRANSLATE INTO THE EVENING HRS AHEAD OF FRNTL BOUNDARY. CLUSTER OF TRW OVER ONTARIO/QUEBEC NOSING SE AND LOOK TO AFFECT WESTERN PORTIONS OF THE CWA THRU EARLY EVENING. BEST DYNAMICS ATTM APPEAR TO BE CONCENTRATED OVER N NY...AS CVLY EAST BECM MORE CAPPED AS AIRMASS DRIES OUT. WILL CONTINUE MENTION SL CHANCE OF TRW/RW FOR FROPA TNGT. STRONG INSTAB OVER N NY/ST LAW VALLEY WILL CONTINUE INTO EARLY EVENING...W/ CONVECTIVE PARAMETERS SUGGESTING WIND/HAIL THREAT IF STORMS DO WORK INTO AREA AND WILL HAVE TO BE MONITORED THIS EVENING. TD/S IN THE 70S TAPERS OFF SHARPLY WORKING EAST. NOT EXPECTING WIDESPREAD TRW ACTIVTY IF IT DOES DEVELOP. LATEST SWOMCD DOES INDICATE POTENTIAL FOR LATER WATCH. SOME RECORD TEMPS HAVE BEEN RECORDED AND STATEMENT WILL BE ISSUED LATER THIS AFTERNOON. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... AS OF 333 PM EDT WEDNESDAY...MDLS KEEP REMNANTS OF FRNTL BOUNDARY LINGERING OVER WESTERN NY/PA DURING THE DAY THURSDAY. VERY CLOSE TO CLIPPING WESTERN PORTIONS OF THE CWA AS BOUNDARY COULD MEANDER INTO SW CWA DURING THE DAY. WILL MENTION POPS OVER THIS AREA W/ CHANCE OVER ST LAW VALLEY TO SL CHANCE OVER DACKS/SC VT. SOME LGT -RW FOR MORNING HRS...THEN CHANCE FOR A TRW AS DAYTIME HEATING INCR INSTABILITY ALONG THE FRNT. RIDGE WILL NOSE BACK INTO THE AREA THURSDAY NGT INTO FRIDAY. MORNING HRS EXPECTED TO SEE LEFTOVER CLDS TO THE SOUTH BFR RIDGE IN PLACE OVER ENTIRE CWA FOR NICE DAY FRIDAY. TEMPS FOR FRI/FRI NGT EXPECTED TO BE MORE NEAR NORMAL. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 352 PM EDT WEDNESDAY...A RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION SATURDAY AND SUNDAY...WITH FAIR AND DRY WEATHER EXPECTED. A COLD FRONT WILL MOVE SLOWLY EAST FROM THE EASTERN GREAT LAKES ON MONDAY AND WILL MOVE SOUTH OF THE REGION BY TUESDAY AFTERNOON. EXPECTING SOME SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION MONDAY AFTERNOON. EXPECTING MORE SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY...AS THE COLD FRONT SLOWLY WORKS THROUGH THE REGION. A RIDGE OF HIGH PRESSURE WILL THEN BUILD INTO THE REGION TUESDAY NIGHT AND WEDNESDAY...BRINGING COOLER TEMPERATURES AND FAIR AND DRY WEATHER. HAVE GENERALLY FOLLOWED GRIDDED MOS GUIDANCE FOR MAX AND MIN TEMPERATURES THROUGH THE PERIOD. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... THROUGH 00Z FRIDAY...MAINLY VFR EXPECTED THROUGH THE FIRST 24 HOURS. MAIN CONCERN FOR THE PERIOD IS STRONG THUNDERSTORMS DEVELOPING ALONG THE CHAMPLAIN VALLEY THIS EVENING. KBTV AND KPBG CAN EXPECT A PERIOD OF NORTH WINDS GUSTING TO 35 KNOTS AND MVFR VISIBILITY IN MODERATE THUNDERSTORMS THROUGH 01Z...WITH VICINITY THUNDER THROUGH 02Z. OTHERWISE...EXPECT MOSTLY CLEAR SKIES AND LIGHT NORTH TO NORTHEAST WINDS FOR THE REMAINDER OF THE PERIOD. OUTLOOK 18Z MONDAY THROUGH MONDAY... 00Z FRIDAY THROUGH 00Z TUESDAY...MAINLY VFR UNDER HIGH PRESSURE. LATE DAY SHOWERS AND THUNDERSTORMS POSSIBLE AFTER 18Z MONDAY AS SURFACE FRONT APPROACHES. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JN NEAR TERM...JN SHORT TERM...JN LONG TERM...WGH AVIATION...MB
Hazardous weather outlook, May 26, 4:23 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 423 PM EDT WED MAY 26 2010 NYZ026>031-034-035-087-VTZ001>012-016>019-272030- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 423 PM EDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR SOME STRONG THUNDERSTORMS THROUGH EARLY THIS EVENING. THE BEST CHANCE FOR STRONG THUNDERSTORMS IS ACROSS THE SAINT LAWRENCE VALLEY AND THE ADIRONDACKS IN NORTHERN NEW YORK. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE ACROSS THE NORTHERN GREEN MOUNTAINS IN VERMONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 26, 7:03 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
703 PM EDT WED MAY 26 2010
NYZ029-087-270000-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
703 PM EDT WED MAY 26 2010
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ST. LAWRENCE COUNTY...
AT 658 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
EDWARDSVILLE...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MACOMB AROUND 715 PM...GOUVERNEUR AROUND 730
PM AND WEST FOWLER AROUND 745 PM.
IF THREATENING WEATHER APPROACHES...MOVE INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 4444 7579 4445 7579 4447 7580 4450 7578
4469 7553 4411 7521 4412 7525 4428 7560
4440 7584
BANACOSThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:44 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 61 min |
| May 26, 9:09 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 66 min |
| May 26, 9:25 PM EDT | Special Weather Statement | BTV | Lamoille, Washington | 50 min |
| May 26, 9:37 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Windsor | 53 min |
| May 26, 9:52 PM EDT | Tornado Warning | BTV | Rutland, Windsor | 23 min |
| May 26, 10:26 PM EDT | Special Weather Statement | BTV | Orange | 64 min |
| May 26, 10:33 PM EDT | Special Weather Statement | BTV | Windsor | 57 min |
| May 27, 12:38 AM EDT | Special Weather Statement | BTV | Rutland | 52 min |
| May 26, 10:13 PM EDT | Special Weather Statement | BTV | Franklin, St. Lawrence | 62 min |
| May 26, 10:41 PM EDT | Special Weather Statement | BTV | Hamilton | 64 min |
| May 26, 11:11 PM EDT | Special Weather Statement | BTV | Essex | 34 min |
| May 26, 11:56 PM EDT | Special Weather Statement | BTV | St. Lawrence | 64 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2010Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.